Chronic pain, trying to taper off Norco 10/32510/323
I've had chronic pain for 10 plus years now due to fractured pelvis, SI dislocation. On top of this I have had 5 surgeries all for OB/GYN. Needless to say over the years my tolerance has gone way up. I do everything else right eg; yoga, no drinking, eat well ect. In a perfect world I would not take anything. I've tried going cold turkey, I lasted less than a day before withdrawl (withdrawal) symptoms started, plus my back pain along with sciatic symptoms increased tremendously. I've asked about alternatives with my doctor, but since norco works, I've been kept on them. My question, how can I continue my level of activity yet have pain relief? Is there a way to make my sensitivity to norco better, so I can take less? I've asked my back Dr. if maybe seeing a chronic pain specialist would better suit me. He said he was fine treating me. I hate that my body craves this. In a perfect world, I would like to take norco on an as needed basis, but is this realistic? Is there a way to alternate meds to achieve pain relief without becoming hooked? I've stayed away from muscle relaxers, for fear of becoming dependent on them too. Please help.
At home, the basic technique is to space out the pills you take on a consistent manner until you take only one at night, then half at night, than every other night and then none. You have not been on the opiate for long enough to have too much problem simply tapering, however if you do have some symptoms of withdrawals, here are some suggestions depending on severity: See if your doctor can write you a prescription for some Requip for restlessness, Neurontin for anxiety and malaise, some Flexeril or Soma for a few weeks for muscle spasms and maybe some Seroquel low dose, for sleep. It will make your withdrawals easier. Valerian and Magnesium is sometimes helpful remedies over the counter. You are already on Klonopin which will be helpful for sleeplessness and anxiety. The residual symptoms of insomnia and depression can last another few months. Thus, it is not easy, but it gets better and better over time and you can look forward to a drug free healthy energetic you in the future. When you take opiates for a long time like you have, your body's physiology has been altered. Your central nervous system has created a multitude of opioid receptors that all are screaming for endorphins (opiates) to fill them, but your body has now forgotten how to make them by itself. It will take time - two to four weeks at least, for your receptors to downregulate (for the brain begin to heal) and to start making its own endorphins. Brain heals pretty slowly, so it may take you as long as a couple of months to get rid of feelings of sluggishness, restlessness and depression. The best thing you can do is take good care of yourself, eat healthy food, stay hydrated, keep active and busy. Stay away from sugar, soda, and simple carbs. Do not consume caffeine at least 6 hours prior to bedtime. Take a look at my blogs about options for detox and recovery. You may also take a look at my clinic website where I also have my blogs and a lot of other info about drug addiction and recovery. Look especially into the blog and the info on Naltrexone therapy after getting clean. It really improves your chances of staying clean for good by cutting down your physical cravings. Look into my clinic website as well. All this can be done by clicking on my name in blue.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.